MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed, 16mm x 3.00mm, concentric, de novo target lesion with a significant bend of <=45 degrees was located in the left circumflex artery.A 15mm x 3.00mm nc quantum apex balloon catheter was advanced for pre-dilatation.However, during inflation, the balloon ruptured due to calcification.The device was removed and the procedure was completed with a different device.No patient complications nor injuries were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluation by mfr: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.No defects were detected.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed, 16mm x 3.00mm, concentric, de novo target lesion with a significant bend of <=45 degrees was located in the left circumflex artery.A 15mm x 3.00mm nc quantum apex balloon catheter was advanced for pre-dilatation.However, during inflation, the balloon ruptured due to calcification.The device was removed and the procedure was completed with a different device.No patient complications nor injuries were reported and the patient status was stable.It was further reported that the balloon ruptured during initial inflation at 16 atmospheres for 15 seconds.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10009706
Report Number2134265-2020-05787
Device Sequence Number2897695
Product Code LOX
UDI-Device Identifier08714729783374
UDI-Public08714729783374
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0023901479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/05/2020
06/17/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/01/2020
06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight60